Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Aug 20, 2003, 5:57 PM PDT for Los Angeles County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2003, 5:57 PM PDT (00:57 UTC)
- Expired
- Aug 20, 2003, 7:00 PM PDT
- In force
- 63 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 210105
FFWLOX
CAC037-210200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
557 PM PDT WED AUG 20 2003
THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE FOLLOWING
WARNING...
* FLASH FLOOD WARNING FOR...
THE EASTERN ANTELOPE VALLEY IN LOS ANGELES COUNTY
* UNTIL 700 PM PDT
* AT 548 PM PDT...DOPPLER RADAR INDICATED MORE THUNDERSTORMS MOVING
INTO THE SADDLEBACK BUTTE STATE PARK AREA. DOPPLER RAINFALL
ESTIMATES FROM THESE STORMS INDICATED HEAVY RAIN WITH ONE HOUR
ACCUMULATIONS IN EXCESS OF 2 INCHES PER HOUR. WITH FLOODING REPORTED
EARLIER IN THIS AREA...ADDITIONAL HEAVY RAINS COULD BE EXPECTED TO
PRODUCE ADDITIONAL FLASH FLOODING.
* LOCATIONS LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE LAKE LOS
ANGELES...SADDLEBACK BUTTE STATE PARK AND SURROUNDING COMMUNITIES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT RISING IN WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
LAT...LON 3485 11766 3447 11765 3444 11788 3450 11809
3484 11811
$$
DANIELSON/GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 1:30 PM PDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 20, 1:30 PM PDT, 4 hours 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 PM PDT WED AUG 20 2003 CONVECTION AGAIN SLOW TO DEVELOP TODAY OVER THE MTNS FROM LA COUNTY WEST. PLENTY OF ACTIVITY TO OUR EAST, BUT SO FAR NOTHING HERE. IM STILL GOING TO LEAVE IN A SLIGHT CHANCE OF STORMS IN THE VTU/LA COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH THIS EVENING, BUT CLOUDS LOOK PRETTY WELL CAPPED UP TO NOW. MODELS (INCLUDING THE 18Z MESO ETA) STILL SHOWING SOME LIGHT PRECIP FALLING ALONG THE CENTRAL COAST THURSDAY AS MOISTURE FROM THE SOUTH INTERACTS WITH THE CUTOFF LOW OFFSHORE. THIS SEEMS A LITTLE ODD TO ME, BUT HARD TO IGNORE SINCE ITS BEEN IN THE MODELS FOR AT LEAST 3 RUNS NOW. SEEMS MORE LIKELY THAT ANY PRECIP THAT WOULD FALL UP THERE WOULD BE A RESULT OF AFTERNOON CONVECTION OVER INTERIOR SLO COUNTY RATHER THAN WIDESPREAD STRATIFORM PRECIP AS THE MODELS ARE SUGGESTING. MOISTURE IS CERTAINLY PLENTIFUL, BUT INSTABILITY IS REALLY CONFINED TO THE INTERIOR. FOR NOW, WILL GO AHEAD AN INTRODUCE SPRINKLES OR LIGHT SHOWERS TO THE CENTRAL COAST FORECAST FOR THURSDAY WITH VERY LOW CHANCES OF MEASURABLE RAIN. THE IDEA BEING THAT AN EXTENSIVE AREA OF MID LVL MOISTURE COULD GET ENOUGH VERTICLE LIFT FROM THE OFFSHORE LOW TO GENERATE SOME PRECIP THAT COULD REACH THE GROUND, BUT PROBABLY NOT MEASURE .01 IN MOST PLACES. FURTHER SOUTH, THE SITUATION STILL LOOKS FAVORABLE FOR STORMS OVER THE MTNS AND DESERTS THURS. WITH PWS AT OR EXEEDING 1.5 INCHES WE COULD SEE SOME DECENT PRECIP OUT OF THEM AND LATER SHIFTS WILL HAVE TO CONSIDER ISSUING A FLASH FLOOD WATCH FOR THE MTNS AND DESERTS ON THURS, THOUGH IT STILL LOOKS LIKE THE WINDS ALOFT SHOULD BE STRONG ENOUGH TO KEEP THINGS MOVING ALONG BEFORE ANY SIGNIFICANT ACCUMULATION. PERHAPS ONE LAST DAY OF MTN/DESERT CONVECTION FRIDAY BEFORE THE UPPER LOW MOVES EAST AND DRIER SOUTHWESTERLY FLOW MOVES IN AND CLEARS THINGS OUT. HIGHS WILL BE TRICKY NEXT COUPLE DAYS DUE TO VARYING AMOUNTS OF CLOUD COVER AND GENERALLY LIGHT ONSHORE GRADIENTS. WILL GO WITH PERSISTENCE THROUGH FRI AS THIS SHOULD BE CLOSE ENOUGH. BY SAT AND ESPECIALLY SUNDAY WITH DRIER AIR AND CLEAR SKIES HIGHS SHOULD BE ON THE INCREASE. HOWEVER, HEIGHTS AND THICKNESSES DONT GET ALL THAT HIGH SO IM JUST EXPECTING A MINOR WARMUP INTO EARLY NEXT WEEK. LAX 0000. WOFFORD .LOX...NONE.
Hazardous weather outlook, Aug 20, 6:00 AM PDT, 11 hours 57 minutes before
CAZ034>041-044>047-051>054-059-087-088-210100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES...AS WELL AS ACROSS THE ANTELOPE VALLEY FROM LATE THIS MORNING THROUGH EARLY TONIGHT. HEAVY DOWNPOURS ASSOCIATED WITH SOME OF THE THUNDERSTORMS MAY PRODUCE SOME LOCAL FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY (DAY 2) ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES...AS WELL AS ACROSS THE ANTELOPE VALLEY. ONCE AGAIN... HEAVY DOWNPOURS ASSOCIATED WITH SOME OF THE THUNDERSTORMS MAY PRODUCE SOME LOCAL FLOODING. BRUNO
In the hours before
Local storm report, Aug 20, 5:10 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
510 PM PDT WED AUG 20 2003
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0428 PM 16 ENE LANCASTER CA FLASH FLOOD
08/20/03 LOS ANGELES SEVERAL CARS INVOLVED IN
FLASH FLOODING WITH SOME
RESUCES TAKING PLACE AT THE
FOLLOWING LOCATIONS...150TH
ST E AND AVE. E....ALSO
140TH ST E AND AVE G.
KAPLANNearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.